The prognosis for the sight in my left eye is total blindness. I have received laser treatment and a shot of Avastin, but the sight is going. I am to receive another shot tomorrow. I am strongly considering stopping any further treatments. If I choose this path, what will happen to my eye? If, as I have been told, I will lose my sight totally in this one eye, wouldn't more treatments just delay the inevitable, besides being very costly?
I'm sorry but I don't know the condition of your eye. Some diseases of the retina if not controlled can not only make the eye blind but also cause extremely painful glaucoma and the eye can even have to be removed in certain cases. I am not clear exactly what you have. If you just have telangiectasias then perhaps the possible complications are not as grave as this. If you have proliferative diabetic retinopathy, it could be more serious. In the end, you haven't given us enough information to give a clear answer. If you are definitely going to go blind very soon and there is no danger of losing the eye or severe pain then I suppose giving up treatment is an option that you have the right to consider, Make sure you know all the facts about your case though. Make sure you are seeing a board-certified retinal specialist ophthalmologist.
Thank you for the response. I am not diabetic, the cause for my condition could be a result of high blood pressure (although I am on medication for this), why is still a question. Thus far my treatment was a shot of Avastin followed by laser surgery. This resulted in some brief improvement, but this regressed. Another round of the previous is now in the works. I will have to wait to see what, if any improvement is realized. The doctor is a specialis in this field and I have confidence in him. My concern was what would happen to my eye and if I should continue with this rather expensive treatment. The data you supplied to me provides the kind of possibilities I feared. Again, thanks.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.